MAUDE Adverse Event Report: ANGIODYNAMICS MARINER ANGIOGRAPHIC CATHETER

ANGIODYNAMICS MARINER ANGIOGRAPHIC CATHETER
Catalog Number 11733201
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.(b)(4).Device unavailable for return.
 
Event or Problem Description
As reported (b)(6) 2016, a patient presented of unknown age and gender for an angiographic procedure.During the procedure, the catheter tip fractured off the shaft of the catheter.It was reported the catheter was not placed inside of the patient at the time of the fracture.The patient suffered no harm or injury due to the event.It was reported the defective disposable device is not available for return to the manufacturer as it was disposed of by the user.
 
Additional Manufacturer Narrative
It was reported that the disposable device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of mariner tip break could not be confirmed because the device was not returned for evaluation.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A root cause for the reported complaint description cannot be determined.The instructions for use (ic 444), which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".This type of complaint will continue to be monitored for trends.It was reported that the fracture occurred outside the patient and the patient was unaffected due to this event.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
MARINER ANGIOGRAPHIC CATHETER
Common Device Name
ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5762313
Report Number1319211-2016-00096
Device Sequence Number16147555
Product Code DQO
UDI-Device IdentifierH787117332015
UDI-PublicH787117332015
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2018
Device Catalogue Number11733201
Device Lot Number4959805
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2016
Supplement Report FDA Received Date07/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1